Skip to content
My WebMD Sign In, Sign Up
heartburn and hives
avatar
BLH000 posted:
Trying to find out if anyone gets hives associated with severe acid reflux. This has been happening lately and I was wondering if the hives are coming from the acid reflux. None of my doctors know!!! Please help!
Reply
 
avatar
calgal37 responded:
BLH, first try to find out if the medication you're taking could be causing the hives. Some people do unfortunately react to reflux medications.

If that doesn't turn out to be a factor, have you doc check you for food intolerance issues, more specifically celiac disease. Many have gluten intolerance and don't know it. It can cause miserable symptoms that include hives, fatigue (which can be severe), headaches and a number of others. Check with others in your family and the relatives to see if others have been diagnosed with gluten intolerance.

If you want to rule out gluten issues yourself - if your doc balks - consider doing the fecal antibody test from enterolab.com. That test has been a 'lifesaver' for many who couldn't find out what the heck was going wrong with regular medical testing offered at a doc's office. It seems to be far more accurate than a lot of the blood tests in finding out whether someone has gluten issues.


Spotlight: Member Stories

I'm 25 years old. This past Monday (10/4/2010) was the first time I have experienced upper abdominal pain at night. It seems to be worse at nigh...More

Helpful Tips

Try Natural options
Gaviscon really helps me when I am desperate. Tablets, not the mint-flavored liquid! Also, try DGL Tablets and Slippery Elm capsules. It ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.